Alert archive / Tennessee / River Flood Advisories in 2016

River Flood Advisory 7, NWS Nashville, TN

February 3, 2016Bedford County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 3, 2016, 6:15 AM CST for Bedford County, Tennessee. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2016, 6:15 AM CST (12:15 UTC)
Expired
Feb 3, 2016, 9:25 AM CST
In force
3 hr
Issued by
NWS Nashville, TN

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wartrace Creek at Wartrace (WRTT1). The gauge peaked at 10.57 ft at Feb 3, 2016, 7:00 AM CST.

actionminormoderate5101502/0302/04
Action stage
9 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

123 
WGUS84 KOHX 031215
FLSOHX
Flood Advisory
National Weather Service Nashville TN
615 AM CST WED FEB 3 2016

 
...The National Weather Service in Nashville, Tn has issued a flood advisory for
the following rivers in middle Tennessee...

  Wartrace Creek Near Wartrace AFFECTING Bedford County 

.The creek will continue to rise above the action stage of 9 ft today.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC003-040015-
/O.NEW.KOHX.FL.Y.0007.160203T1215Z-160205T0010Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
615 AM CST WED FEB 3 2016

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Wartrace Creek Near Wartrace
* At 06AM Wednesday the stage was 10.5 feet and rising.
* Flood stage is 14.0 feet.
* At 9.0 feet...Water begins to inundate Winette Ayers Park.

$$

21
1 follow-up statement
421 
WGUS84 KOHX 031526
FLSOHX
Flood Advisory
National Weather Service Nashville TN
925 AM CST WED FEB 3 2016

 
...The flood advisory is cancelled for the Wartrace Creek...
 
  Wartrace Creek Near Wartrace AFFECTING Bedford County
 
.Wartrace Creek has crested and will continue to fall through the morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC003-031555-
/O.CAN.KOHX.FL.Y.0007.000000T0000Z-160203T1525Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
925 AM CST WED FEB 3 2016

The Flood Advisory is cancelled for
  The Wartrace Creek Near Wartrace
* At 09AM Wednesday the stage was 7.8 feet and falling.

$$

05

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 3, 3:31 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 3, 3:31 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
331 AM CST WED FEB 3 2016

.DISCUSSION...

WIND SPEEDS HAVE DECREASED MARKEDLY OVER THE PAST FEW
HOURS. WILL GO AHEAD AND END THE WIND ADVISORY. OTW... SHOWER
ACTIVITY IS NOW CONFINED TO AREAS GENERALLY EAST OF I-65. THE WEST
TO EAST TERMINATION OF THE RAINFALL WILL CONTINUE SLOWLY THROUGH THE
MORNING HOURS. HOWEVER...WILL NEED TO INCLUDE AT LEAST LOW POPS FOR
SHOWERS FOR THIS MORNING ACROSS ROUGHLY THE EASTERN THIRD OF THE MID
STATE. PARTIAL CLEARING FROM WEST TO EAST SHOULD COMMENCE BY
AFTERNOON. COLDER TEMPS WILL WORK IN. IN FACT...STEADY TO SLOWLY
FALLING TEMPS ARE EXPECTED.

GOING FORWARD...A FEW ADDED CLOUDS MAY SKIRT THE EASTERN HALF OF THE
CWA LATE TONIGHT AS AN IMPULSE SLIDES SOUTHWARD. MOSTLY CLEAR SKIES
ARE EXPECTED THU NT WITH A SEASONABLY COLD NIGHT EXPECTED. SUNNY ON
FRIDAY AS TEMPS BEGIN TO MODERATE.

IN THE EXT FCST...UPPER PATTERN TO BECOME RATHER ACTIVE BUT TEMPS
WILL BE NEAR TO SLIGHTLY ABOVE NORMAL AS THE UPPER LEVEL FEATURES
WILL BE RATHER WEAK. HOWEVER...A STRONGER SHORTWAVE WILL TRAVERSE
THE AREA SUNDAY NIGHT AND MONDAY. THIS FEATURE WILL CARRY AN ARCTIC
FRONT WITH IT AND TEMPERATURES WILL TURN NOTICEABLY COLDER.
ADDITIONALLY...UPSTREAM CURVATURE AND SHEAR LOOKS POTENT ENOUGH TO
CARRY A CHANCE OF SNOW FOR A GOOD PORTION OF THE MON-WED PERIOD.
EURO MODEL NOT QUITE AS BULLISH WITH THE COLD AIR AS THE GFS.
THEREFORE...WILL LEAN TOWARD THE GIVEN BLEND TO REFLECT THE COLDER
AIR.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/CKV/CSV...SURFACE FRONT CONTINUES TO MAKE ITS WAY SLOWLY
ACROSS MIDDLE TENNESSEE THIS EVENING WITH A LARGE AREA OF LIGHT
TO MODERATE RAIN COMING THROUGH WITH THE FRONT. THERE ARE EMBEDDED
POCKETS OF HEAVY RAINFALL THAT COULD DROP VSBY'S AS LOW AS A MILE
OR SO. CIGS WILL MOSTLY STAY IN THE MVFR RANGE UNTIL THE CLEARING
LINE MOVES IN LATER TONIGHT AND TOMORROW MORNING. WINDS WILL
REMAIN GUSTY OVERNIGHT AND THEN DIMINISH SOME TOMORROW WHILE
SHIFTING TO THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      54  31  43  25  49 /  10  10   0   0   0
CLARKSVILLE    48  27  42  24  48 /  10  10   0   0   0
CROSSVILLE     59  30  42  23  45 /  50  10   0  10   0
COLUMBIA       53  30  44  24  49 /  10  10   0   0   0
LAWRENCEBURG   56  31  44  24  48 /  20  10   0   0   0
WAVERLY        49  28  42  24  48 /  10  10   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........07
LONG TERM..................XXI
Hazardous weather outlook, Feb 3, 5:43 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
543 AM CST WED FEB 3 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-041130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
543 AM CST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Feb 3, 12:42 AM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1242 AM CST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     FLASH FLOOD      ASHLAND CITY            36.28N  87.06W
02/02/2016                   CHEATHAM           TN   TRAINED SPOTTER

            WAREHOUSE FLOODED AND THE MCDONALDS IS FLOODED...CARS
            STUCK

&&

EVENT NUMBER OHX1600227

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:08 PM CSTSpecial Weather StatementOHXLawrence37 min
Feb 2, 7:47 PM CSTAreal Flood AdvisoryOHXStewart118 min
Feb 2, 8:42 PM CSTSpecial Weather StatementOHXMontgomery33 min
Feb 2, 9:50 PM CSTAreal Flood AdvisoryOHXDickson, Hickman115 min
Feb 2, 10:22 PM CSTFlash Flood WarningOHXCheatham, Dickson, Hickman3 hr
Feb 3, 12:10 AM CSTSevere Thunderstorm WarningOHXMacon22 min
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXDavidson4 hr
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXCheatham10 hr
Feb 3, 1:50 AM CSTRiver Flood AdvisoryOHXHickman4 hr
Feb 3, 2:05 AM CSTRiver Flood AdvisoryOHXLawrence13 hr
Feb 3, 5:26 AM CSTRiver Flood WarningOHXHickman24 hr
Feb 3, 6:54 AM CSTRiver Flood AdvisoryOHXCheatham6 hr
Feb 3, 9:31 AM CSTRiver Flood AdvisoryOHXPerry, Wayne16 hr
Feb 3, 9:52 AM CSTRiver Flood WarningOHXPerry56 hr
Feb 3, 9:58 AM CSTRiver Flood AdvisoryOHXHickman19 hr
Feb 3, 3:00 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson17 hr

Nearby

River Flood Advisories in Tennessee, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.